Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


HIV+ & HCV
Aug 4, 1998

My wife has both HIV & HCV. Her VL is 20,000 and CD4 510. She was on meds Zerit + Hydrea + Videx and had undetectable VL for 6 months.

Recently her liver function test was bad & she had to stop all meds. She has been off meds for nearly 2 months and next week we will see the doc about starting HCV & HIV treatments.

She is suffering fatigue due to HCV. Also she has acute pain in her arms & legs usually during night. Is there anything she can do for the pain? Another complaint is difficulty in sleeping. Any suggestions for this as well?

Thank you

Response from Mr. Molaghan

Hello The problem of patients suffering from complications of Hepatitis C and HIV disease is becoming more challenging. Many of the medications used to treat HIV disease has can harm the liver of people infected with HCV. Has your wife ever been treated with interferon? Some people with HCV have responded well to interferon treatment, but there are frequently side effects that make it a less attractive treatment option (flu like symptoms). Pain management is difficult in many patients, but her physician should be able to recommend a medicine that would help achieve pain relief with minimal insult to the liver. Pain relievers with acetaminophen (Tylenol) should be avoided, as they can be quite toxic to the liver. Many patients with HCV are able tolerate treatment for HIV disease, but the choice of drugs has to be prudent, and should be overseen by an HIV or HCV Specialist. I hope she feels better.


Previous
Chronic Fatigue Syndrome
Next
what does AIDS stand for?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement